Bye bye meds

I have stopped taking my anti-psyhotic; I am med fee.

I have done this without discussing it with a professional. I do not recommend this. I know it is stupid, I know it is a bad idea, blah blah blah…i’m going to talk below about why I have done this and why, as a carer, Gog isn’t totally against the idea.

I have been taking Seroquel for seven months. I saw my psychiatrist in January, when he started me on it, but haven’t seen him since. The dose has been increased a few times, but I haven’t met or even spoken with my psychiatrist since January.

I took Seroquel before, in 2012, and I hated it. It did help my moods, but I gained over 2.5 stone in 4 months, which triggered an old eating disorder. I restricted my calories to 500 a day, and exercised excessively. I still gained weight, so I came off it.

Taking it again in 2015 I have hated it just as much. The side effects suck, I’ve gained weight and it hasn’t helped my mood at all. For the past four weeks I have been consumed by a mixed episode; irritability, racing thoughts, depression, exhaustion, suicidal thoughts, periods of intense energy, impulsivity (I don’t think that’s a word, but whatever…) and hopelessness. Before that I was depressed for four months.

I am tired, of it all. I can’t talk to the psychiatrist as I’d have to go through the social worker. I can’t get in touch with the social worker; there was a lot of trust lost between us and I can’t face talking with her. Not even through email…panic attacks suck.

I could go to my awesome GP, but this extreme anxiety has seeped across to all professionals. I have always freaked out before every appointment, but now I can’t face them at all. Besides, there’s nothing she could do but re-refer me to my social worker, and I don’t want to waste my GP’s time.

This isn’t something I decided on the spur of the moment, and me and Gog have talked about it a lot. He obviously wanted me to talk about it with my GP, but I can’t. I argued and argued with him, and we agreed I can come off my meds. Why stay on them if they’ve done nothing?

In the meantime Gog is going to get in touch with our GP surgery, and ask what he needs to do so that he can talk to my GP for me, without me being there.

Reasons for staying on Seroquel:

– I’m supposed to

Reasons for coming off it:

– I have gained weight and I disgust myself.

– My moods are unstable, probably more so than ever before. Intense episodes that seem to last a life-time, and bouncing from one shitty swing to another. I am always told that maybe the med will help, to “give it more time”…I am SICK of this, it is not working!!

– Side-effects other than weight gain…lack of balance, clumsiness, sleep I can’t wake from as much as I need to, having absolutely no energy

– Health anxieties, over liver damage, heart attacks and diabetes. It is terrifying.

I have been med-free for about a week now. For the first time in months and months I am getting up in the morning at a normal time, and I don’t need an excessive amount of sleep. Unfortunately I find myself waking up early in the morning, and being unable to get back to sleep. I can go to sleep just fine, but staying asleep long enough is impossible, and I spend all day exhausted.

I am so tired I feel dulled down. I don’t want to do anything, go anywhere. I want to stay home and sit on the couch, waste time on the internet, and possibly take a nap. I’m sure my sleep will adjust in a few weeks; it usually takes that long to return to ‘normal’. Then hopefully I won’t feel like such a zombie 🙂

I know stopping my meds won’t probablyhelp, but I am sick of taking them, and I struggle to see how my moods can get much worse. I am tired.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s